Xyrem side effects

Discussion in 'Fibromyalgia Main Forum' started by jaime13, Sep 6, 2006.

  1. jaime13

    jaime13 New Member

    I have taken xyrem and experienceed several distrubing side effects. The first being talking and thrashing in my sleep; I woke myself up talking in my sleep several nights. The other worst one was urinating in my bed. I suppose the drug puts you in such a deep sleep that you don't wake up in time to make it to the bathroom. This problem caused me to stop taking xyrem. It also didn't work all the time, sometime it work great and other times not at all. Did anyone else experience these problems? jaime
  2. place

    place New Member

    This is a very difficult drug to take and many people find side effects.

    Most people it takes 4-6 weeks of figuring out the right dose. But once they get the rigth dose, most say that is very benificial. But everyone is different and different drugs work for different people.

    Several people on this board have taken it but there is alot on the web blog of "talkaboutsleep" .

    Most of the people there have narcolepsy (spelling?) but they have nearly the similar sysmptems as CF and FM. They have posted a lot on the topic of Xyrem as it is the primary drug for them.

    How long have you been taking it?
    [This Message was Edited on 09/07/2006]
  3. jaime13

    jaime13 New Member

    I have taken it for about 4 months, tried al kind of dodages. One thing I did notice was that I woke up feeling refreshed and not hung-over, like I do with other medications. BUT the bed wetting is embrassing and ruining my mattress. I think I need to stop. jaime
  4. bunnyrabs

    bunnyrabs New Member

    Hi Jaime13,

    The bedwetting is a side effect of Xyrem, but not a common one. You might want to call the Xyrem pharmacy hotline and see what they have to say about it. You may be on too high a dose or you may have multiple sleep disorders going on at the same time. Talking in your sleep suggests it. Do you also sleepwalk or have a history of sleepwalking?
  5. place

    place New Member

    it sounded like the drug was working for you but the side effects outway the benifit?

    Bunny- that's a good suggestion, I am sure the pharm has heard it all and might have a solution.

    Jamie123- good luck, I hope you find a solution.